Alert archive / Nevada / High Wind Watches in 2008

High Wind Watch 7, NWS Las Vegas, NV

February 22, 2008Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this high wind watch at Feb 22, 2008, 4:11 PM PST for Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at Feb 23, 2008, 8:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2008, 4:11 PM PST (00:11 UTC)
In effect from
Feb 23, 2008, 8:00 PM PST
Expired
Feb 24, 2008, 4:33 AM PST
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 128 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 230011
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
411 PM PST FRI FEB 22 2008

...STRONG SOUTHWEST WINDS WILL BE SEEN ACROSS THE WESTERN AND
NORTHERN PORTION OF SAN BERNARDINO COUNTY THROUGH EARLY THIS
EVENING. HOWEVER A STRONGER PACIFIC STORM MOVING INTO THE AREA LATE
SATURDAY AND SUNDAY WILL BRING A THE POTENTIAL FOR VERY GUSTY
WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA...

CAZ523-230800-
/O.NEW.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
/O.CON.KVEF.WI.Y.0010.000000T0000Z-080223T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
411 PM PST FRI FEB 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR THE WESTERN MOJAVE DESERT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR THE WESTERN MOJAVE DESERT. A WIND ADVISORY REMAINS IN
EFFECT UNTIL 7 PM PST THIS EVENING.

SOUTHWEST TO WEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO
AROUND 45 MPH WILL BE SEEN ACROSS THE AREA THROUGH EARLY THIS
EVENING BEFORE DECREASING OVERNIGHT.

A STRONGER STORM MOVING INTO THE AREA ON SUNDAY WILL BRING THE
POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS. SOUTHWEST WINDS
20 TO 30 MPH WILL BE LIKELY WITH WIND GUSTS TO OVER 60 MPH
POSSIBLE DURING THE DAY ON SUNDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

CAZ524-525-230300-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-080223T0300Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
411 PM PST FRI FEB 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE EASTERN MOJAVE DESERT AND THE MORONGO BASIN.

SOUTHWEST TO WEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO
AROUND 45 MPH WILL BE SEEN ACROSS THE AREA THROUGH EARLY THIS
EVENING...BEFORE DECREASING BY MIDNIGHT.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

$$

NVZ018>020-230800-
/O.NEW.KVEF.HW.A.0007.080224T0400Z-080224T1800Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY
411 PM PST FRI FEB 22 2008

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING FOR THE SHEEP RANGE...THE SPRING MOUNTAINS...RED ROCK
CANYON AND THE LAS VEGAS VALLEY.

A STRONG PACIFIC STORM WILL BE MOVING INTO THE SOUTHERN GREAT
BASIN SATURDAY NIGHT AND THEN CROSSING THE AREA ON SUNDAY. WINDS
ASSOCIATED WITH THIS STORM HAVE THE POTENTIAL OF PRODUCING VERY
GUSTY WINDS ACROSS THE RIDGE TOPS OF THE SHEEP RANGE AND THE
SPRING MOUNTAINS AND RED ROCK CANYON AREA. IN ADDITION...THESE
WINDS HAVE THE POTENTIAL FOR CREATING DOWNSLOPE WINDS ON THE EAST
SIDE OF THE MOUNTAINS WHICH CAN PRODUCE VERY GUSTY WINDS OVER THE
WEST SIDE OF THE LAS VEGAS VALLEY.

WIND GUSTS TO OVER 70 MPH MAY BEE SEEN ACROSS THE HIGHER
ELEVATIONS OF THE MOUNTAINS...WHILE GUSTS TO OVER 60 MPH ARE
POSSIBLE ALONG THE WEST SIDE OF THE LAS VEGAS VALLEY AS THIS
STORM MOVES THROUGH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$
6 follow-up statements
000 
WWUS75 KVEF 230258
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
658 PM PST FRI FEB 22 2008

...STRONG SOUTHWEST WINDS WILL BE SEEN ACROSS THE WESTERN AND
NORTHERN PORTION OF SAN BERNARDINO COUNTY THROUGH EARLY THIS
EVENING. HOWEVER A STRONGER PACIFIC STORM MOVING INTO THE AREA
LATE SATURDAY AND SUNDAY WILL BRING A THE POTENTIAL FOR VERY
GUSTY WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN
NEVADA...

CAZ523-231200-
/O.EXP.KVEF.WI.Y.0010.000000T0000Z-080223T0300Z/
/O.CON.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
658 PM PST FRI FEB 22 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...
...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR WESTERN
SAN BERNARDINO COUNTY.
A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING.

WEST WINDS HAVE STARTED TO DECREASED ACROSS WESTERN SAN BERNARDINO
COUNTY AND WILL STAY BELOW ADVISORY CRITERIA THE REMAINDER OF THE
NIGHT. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 700 PM PST.

A STRONGER STORM MOVING INTO THE AREA ON SUNDAY WILL BRING THE
POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS. SOUTHWEST WINDS
20 TO 30 MPH WILL BE LIKELY WITH WIND GUSTS TO OVER 60 MPH
POSSIBLE DURING THE DAY ON SUNDAY.

$$

CAZ524-525-230400-
/O.EXP.KVEF.WI.Y.0010.000000T0000Z-080223T0300Z/
EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE...
MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS
658 PM PST FRI FEB 22 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

SOUTHWEST WINDS HAVE STARTED TO DECREASED ACROSS THE MORONGO
BASIN AND WILL STAY BELOW ADVISORY CRITERIA THE REMAINDER OF THE
NIGHT. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 700 PM PST.

$$

NVZ018>020-231200-
/O.CON.KVEF.HW.A.0007.080224T0400Z-080224T1800Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY
658 PM PST FRI FEB 22 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING. 

A STRONG PACIFIC STORM WILL BE MOVING INTO THE SOUTHERN GREAT
BASIN SATURDAY NIGHT AND THEN CROSSING THE AREA ON SUNDAY. WINDS
ASSOCIATED WITH THIS STORM HAVE THE POTENTIAL OF PRODUCING VERY
GUSTY WINDS ACROSS THE RIDGE TOPS OF THE SHEEP RANGE AND THE
SPRING MOUNTAINS AND RED ROCK CANYON AREA. IN ADDITION...THESE
WINDS HAVE THE POTENTIAL FOR CREATING DOWNSLOPE WINDS ON THE EAST
SIDE OF THE MOUNTAINS WHICH CAN PRODUCE VERY GUSTY WINDS OVER THE
WEST SIDE OF THE LAS VEGAS VALLEY.

WIND GUSTS TO OVER 70 MPH MAY BEE SEEN ACROSS THE HIGHER
ELEVATIONS OF THE MOUNTAINS...WHILE GUSTS TO OVER 60 MPH ARE
POSSIBLE ALONG THE WEST SIDE OF THE LAS VEGAS VALLEY AS THIS
STORM MOVES THROUGH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$
000 
WWUS75 KVEF 231216
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
416 AM PST SAT FEB 23 2008

A POWERFUL PACIFIC STORM MOVING INTO THE WEST COAST TODAY AND ACROSS
THE GREAT BASIN SUNDAY WILL BRING THE POTENTIAL FOR VERY GUSTY
WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA...

NVZ018>020-240000-
/O.CON.KVEF.HW.A.0007.080224T0400Z-080224T1800Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY
416 AM PST SAT FEB 23 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY MORNING FOR THE SPRING MOUNTAINS AND WESTERN FOOTHILLS OF
THE LAS VEGAS VALLEY.

A STRONG PACIFIC STORM WILL BE MOVING INTO THE SOUTHERN GREAT
BASIN SATURDAY NIGHT AND THEN CROSSING THE AREA ON SUNDAY. WINDS
ASSOCIATED WITH THIS STORM HAVE THE POTENTIAL OF PRODUCING VERY
GUSTY WINDS ACROSS THE RIDGE TOPS OF THE SHEEP RANGE AND THE
SPRING MOUNTAINS AND RED ROCK CANYON AREA. IN ADDITION...THESE
WINDS HAVE THE POTENTIAL FOR CREATING DOWNSLOPE WINDS ON THE EAST
SIDE OF THE MOUNTAINS WHICH CAN PRODUCE VERY GUSTY WINDS OVER THE
WEST SIDE OF THE LAS VEGAS VALLEY.

WIND GUSTS TO OVER 70 MPH MAY BEE SEEN ACROSS THE HIGHER
ELEVATIONS OF THE MOUNTAINS...WHILE GUSTS TO OVER 60 MPH ARE
POSSIBLE ALONG THE WEST SIDE OF THE LAS VEGAS VALLEY AS THIS
STORM MOVES THROUGH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

$$

CAZ523-240000-
/O.CON.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
416 AM PST SAT FEB 23 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR THE WESTERN SAN BERNARDINO COUNTY DESERT.

A STRONG STORM MOVING INTO THE AREA ON SUNDAY WILL BRING THE
POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS. SOUTHWEST WINDS
20 TO 30 MPH WILL BE LIKELY WITH WIND GUSTS TO OVER 60 MPH
POSSIBLE DURING THE DAY ON SUNDAY.

$$

JGA
000 
WWUS75 KVEF 232324
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
324 PM PST SAT FEB 23 2008

A POWERFUL PACIFIC STORM MOVING INTO THE WEST COAST TODAY AND
ACROSS THE GREAT BASIN SUNDAY WILL BRING THE POTENTIAL FOR VERY
GUSTY WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN
NEVADA...

NVZ020-240030-
/O.CAN.KVEF.HW.A.0007.080224T0400Z-080224T1800Z/
LAS VEGAS VALLEY-
INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY
324 PM PST SAT FEB 23 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH
WIND WATCH. 

CONDITIONS DO NOT LOOK FAVORABLE FOR THE DEVELOPMENT OF STRONG
DOWNSLOPE WINDS IN THE LAS VEGAS VALLEY TONIGHT OR SUNDAY.
SOUTHERLY WINDS ARE EXPECTED TO INCREASE TONIGHT INTO SUNDAY WITH
GUSTS BETWEEN 30 AND 40 MPH...MAINLY ON SUNDAY. 

$$

NVZ018-019-241400-
/O.UPG.KVEF.HW.A.0007.080224T0400Z-080224T1800Z/
/O.NEW.KVEF.WI.Y.0011.080224T0800Z-080225T0200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
324 PM PST SAT FEB 23 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS ALOFT WILL INCREASE TONIGHT INTO SUNDAY AS A STRONG PACIFIC
STORM MOVES INTO THE REGION. SOUTH TO SOUTHWEST WINDS WILL BECOME
SUSTAINED AT 25 TO 35 MPH LATER TONIGHT AND GUSTS AROUND 50 MPH
ARE LIKELY. WINDS WILL DECREASE DURING THE EVENING ON SUNDAY.


$$

CAZ523-241400-
/O.CON.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
324 PM PST SAT FEB 23 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

A STRONG STORM MOVING INTO THE AREA LATE TONIGHT AND SUNDAY WILL
BRING THE POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS.
SOUTHWEST WINDS 25 TO 35 MPH WILL BE LIKELY WITH WIND GUSTS TO
OVER 60 MPH POSSIBLE DURING THE DAY ON SUNDAY. WINDS WILL DECREASE
LATER SUNDAY EVENING.

$$
000 
WWUS75 KVEF 240744
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1144 PM PST SAT FEB 23 2008

.A POWERFUL PACIFIC STORM WAS MOVING INTO THE WEST COAST TONIGHT
TODAY AND WILL CONTINUE ACROSS THE GREAT BASIN SUNDAY AND BRING
THE POTENTIAL FOR VERY GUSTY WINDS TO PORTIONS OF SOUTHEAST
CALIFORNIA AND SOUTHERN NEVADA.

NVZ018-019-241400-
/O.CON.KVEF.WI.Y.0011.080224T0800Z-080225T0200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
1144 PM PST SAT FEB 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY. 

WINDS ALOFT WILL INCREASE TONIGHT INTO SUNDAY AS A STRONG PACIFIC
STORM MOVES INTO THE REGION. SOUTH TO SOUTHWEST WINDS WILL BECOME
SUSTAINED AT 25 TO 35 MPH LATER TONIGHT AND GUSTS AROUND 50 MPH
ARE LIKELY. WINDS WILL DECREASE DURING THE EVENING ON SUNDAY.

$$

CAZ523-241400-
/O.CON.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1144 PM PST SAT FEB 23 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PST SUNDAY THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PST SUNDAY THROUGH
SUNDAY EVENING. 

A STRONG STORM MOVING INTO THE AREA LATE TONIGHT AND SUNDAY WILL
BRING THE POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS TO
WESTERN SAN BERNARDINO COUNTY SUNDAY. SOUTHWEST WINDS 25 TO 35 MPH WILL
BE LIKELY WITH WIND GUSTS TO OVER 60 MPH POSSIBLE DURING THE DAY
ON SUNDAY. WINDS WILL DECREASE LATER SUNDAY EVENING.

$$

PIERCE
000 
WWUS75 KVEF 240909
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
109 AM PST SUN FEB 24 2008

.A POWERFUL PACIFIC STORM WAS MOVING INTO THE WEST COAST AND WILL
CONTINUE ACROSS THE GREAT BASIN TODAY AND BRING STRONG GUSTY
WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

CAZ520-241400-
/O.NEW.KVEF.HW.W.0006.080224T0909Z-080224T1400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
109 AM PST SUN FEB 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE OWENS VALLEY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING. SEVERAL AUTOMATED SENSORS NEAR INDEPENDENCE HAD
REPORTED SUSTAINED SOUTH TO SOUTHEAST WINDS OF 40 TO 45 MPH WITH
FREQUENT GUSTS OF 60 TO 65 MPH. THE INYO COUNTY SHERIFF IN
INDEPENDENCE REPORTED MODERATE DAMAGE TO AT LEAST ONE BUILDING.
THESE POTENTIALLY DAMAGING WINDS CAN BE EXPECTED THE REST OF
TONIGHT IN MUCH OF THE OWENS VALLEY...ESPECIALLY BETWEEN
INDEPENDENCE AND BISHOP. WIND SPEEDS SHOULD BEGIN TO DIMINISH
AROUND DAYBREAK.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

NVZ018-019-241400-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-080225T0200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
109 AM PST SUN FEB 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON
FOR THE SPRING MOUNTAINS AND RED ROCK CANYON.

WINDS ALOFT WILL INCREASE TONIGHT INTO SUNDAY AS A STRONG PACIFIC
STORM MOVES INTO THE REGION. SOUTH TO SOUTHWEST WINDS WILL BECOME
SUSTAINED AT 25 TO 35 MPH THROUGH TODAY AND GUSTS AROUND 50 MPH
ARE LIKELY. WINDS WILL DECREASE LATER THIS EVENING.

$$

CAZ523-241400-
/O.CON.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
109 AM PST SUN FEB 24 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PST THIS MORNING
THROUGH THIS EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PST THIS MORNING
THROUGH THIS EVENING FOR THE WESTERN SAN BERNARDINO COUNTY
DESERTS.

A STRONG STORM MOVING ACROSS THE AREA TODAY WILL BRING THE
POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS TO WESTERN SAN
BERNARDINO COUNTY SUNDAY. SOUTHWEST WINDS 25 TO 35 MPH WILL BE
LIKELY WITH WIND GUSTS TO OVER 60 MPH POSSIBLE...ESPECIALLY DURING
THE AFTERNOON. WINDS WILL DECREASE LATER THIS EVENING.

$$

JGA
000 
WWUS75 KVEF 241233
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
433 AM PST SUN FEB 24 2008

.A POWERFUL PACIFIC STORM MOVING INTO THE WEST COAST WILL
CONTINUE ACROSS THE GREAT BASIN TODAY AND BRING STRONG GUSTY WINDS
TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

CAZ520-241400-
/O.CON.KVEF.HW.W.0006.000000T0000Z-080224T1400Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
433 AM PST SUN FEB 24 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING FOR THE OWENS VALLEY.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ523-241900-
/O.UPG.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/
/O.EXB.KVEF.WI.Y.0011.080224T1800Z-080225T0300Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
433 AM PST SUN FEB 24 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN SAN BERNARDINO COUNTY DESERTS...WHICH IS
IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

A STRONG STORM MOVING ACROSS THE AREA TODAY WILL BRING THE
POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS TO WESTERN SAN
BERNARDINO COUNTY. SOUTHWEST WINDS 25 TO 35 MPH WILL BE LIKELY
WITH WIND GUSTS TO AROUND 50 MPH IN SOME AREAS FROM BARSTOW WEST.
THIS WILL CREATE STRONG CROSS WINDS ON NORTH-SOUTH ROADS SUCH AS
HIGHWAY 395. WINDS WILL DECREASE LATER THIS EVENING.

$$

CAZ525-241900-
/O.EXB.KVEF.WI.Y.0011.080224T1800Z-080225T0300Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
433 AM PST SUN FEB 24 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE MORONGO BASIN...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM PST THIS EVENING.

SOUTHWEST TO WEST WINDS WILL BECOME SUSTAINED AT 25 TO 35 MPH
THROUGH TODAY AND GUSTS UP TO 55 MPH ARE LIKELY. WINDS WILL
DECREASE LATER THIS EVENING. THIS WILL PRODUCE STRONG CROSS WINDS
ALONG NORTH-SOUTH ROADS SUCH AS STATE ROUTE 247.

$$

NVZ018-019-241900-
/O.EXT.KVEF.WI.Y.0011.000000T0000Z-080225T0300Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
433 AM PST SUN FEB 24 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE SPRING MOUNTAINS...RED ROCK CANYON AND THE SHEEP RANGE.

WINDS ALOFT WILL INCREASE THIS MORNING AS A STRONG PACIFIC STORM
MOVES INTO THE REGION. SOUTH TO SOUTHWEST WINDS WILL BECOME
SUSTAINED AT 25 TO 35 MPH THROUGH TODAY AND GUSTS OVER 60 MPH
ARE LIKELY ABOVE 7000 FEET ON FAVORABLE EXPOSURES. WIND GUSTS UP
TO 50 MPH ARE POSSIBLE BELOW 7000 FEET. WINDS WILL DECREASE LATER
THIS EVENING.

$$

JGA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Feb 22, 3:22 PM PST, 49 minutes earlier.

Area forecast discussion, Feb 22, 3:22 PM PST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
322 PM PST FRI FEB 22 2008

.SYNOPSIS...PACIFIC STORM TO EXIT THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT TONIGHT. HOWEVER A STRONGER PACIFIC STORM WILL
MOVE ACROSS THE AREA...BEGINNING IN THE SOUTHERN SIERRA SATURDAY
AFTERNOON AND THEN THE REST OF THE REGION LATE SATURDAY NIGHT
AND SUNDAY. DRIER AND WARMER WEATHER WILL THEN BE SEEN NEXT WEEK AS
A RIDGE OF HIGH PRESSURE BUILDS OVER THE WESTERN STATES.
&&

.SHORT TERM...SHORTWAVE MOVING ACROSS THE CWA THIS AFTERNOON
RESULTING IN WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
MUCH OF THE AREA. LOCALLY HEAVY SHOWERS POSSIBLE WITH THE
THUNDERSTORMS AND ALTHOUGH OVERALL PATTERN IS DRYING WILL CONTINUE
TO KEEP SHOWERS THROUGH MUCH OF THE EVENING. WIDESPREAD SNOW HOWEVER
WILL BE DECREASING...ESPECIALLY LINCOLN COUNTY BY LATE AFTERNOON AND
SNOW OVER THE SPRINGS WILL ALSO BE ON THE DECREASE...THUS WILL ALLOW
SNOW ADVISORIES TO END AT THEIR RESPECTIVE TIMES. SURFACE GRADIENTS
INCREASED THIS AFTERNOON AS THE SHORTWAVE CROSS OVER SAN BERNARDINO
COUNTY RESULTING IN A WIND ADVISORY. THESE WINDS TO BE ON THE
DECREASE BY EARLY EVENING AS THE SYSTEM SHIFTS TO THE EAST. WEAK
SHORTWAVE RIDGE TO BUILD OVER THE CWA LATE TONIGHT INTO EARLY
SATURDAY...HOWEVER THIS TO BE SHORT LIVE AS ADVERTISED STRONGER
STORM TO BEGIN PUSHING INTO THE SOUTHERN SIERRA BY SATURDAY
AFTERNOON. THIS SYSTEM TO THEN CROSS OVER THE CWA SATURDAY NIGHT AND
SUNDAY WITH VERY GOOD AGREEMENT ON TIMING BETWEEN THE NAM/GFS...
ALTHOUGH THE GFS IS SLIGHTLY STRONGER. THIS SYSTEM TO PRODUCE A WIDE
VARIETY OF WEATHER ACROSS THE CWA AS IT SHIFTS ACROSS. SNOW TO BEGIN
OVER THE SOUTHERN SIERRA SATURDAY AFTERNOON WITH LOCALLY HEAVY SNOW
SATURDAY NIGHT INTO SUNDAY WITH LOCALLY HEAVY SNOW POSSIBLE OVER THE
SOUTHERN NEVADA MOUNTAINS MAINLY ON SUNDAY...BUT FOR NOW AMOUNTS
GENERALLY LOOK TO BE LESS THAN WARNING LEVELS. HAVE UPGRADED THE
WINTER STORM WATCH FOR THE SOUTHERN SIERRA TO A WARNING WITH
POSSIBLE ADVISORIES LATER FOR THE SOUTHERN NEVADA MOUNTAINS. AT THE
SAME TIME...INCREASED FLOW ALOFT TO POSSIBLY PRODUCE DOWNSLOPE WINDS
ACROSS THE SOUTHERN NEVADA MOUNTAINS SATURDAY NIGHT INTO SUNDAY...
WHILE FLOW ALOFT AND SURFACE GRADIENTS COMBINE FOR POSSIBLE HIGH
WINDS ACROSS AT LEAST THE WESTERN PORTION OF SAN BERNARDINO
SUNDAY...THUS HIGH WIND WATCHES WILL BE ISSUED WITH THIS PACKAGE.
SYSTEM TO SHIFT EAST SUNDAY NIGHT WITH IMPROVING CONDITIONS FROM THE
WEST AS FLOW ALOFT TURNS TO A DRIER NORTHWEST DIRECTION. UNDER THE
UNSETTLE WEATHER PATTERN...HAVE KEPT DAYTIME TEMPS BELOW MOS
GUIDANCE WITH CLOUDS/SHOWERS...ESPECIALLY ON SUNDAY.
&&

.LONG TERM...NOT TOO MUCH GOING ON IN THE LONG TERM WITH THE
EXCEPTION OF THE POTENTIAL FOR GUSTY WINDS TUESDAY DOWN THE COLORADO
RIVER. STILL THE POTENTIAL FOR RESIDUAL PRECIPITATION MONDAY MORNING
FROM THE SUNDAY STORM SYSTEM BUT NOT ENOUGH TO MENTION IN THE TEXT
PRODUCTS. RIDGE BUILDING OVER THE AREA FOR MOST OF THE WEEK. A WAVE
WILL BE RIDING DOWN THE BACK SIDE OF THE RIDGE AND MOST OF ITS
ASSOCIATED ENERGY/DYNAMICS WILL BE NORTHEAST OF THE AREA. IT WILL
DRAG A WEAK FRONT THROUGH THE AREA EARLY TUESDAY MORNING AND AS IS
USUAL IN THIS SITUATION THE PRESSURE GRADIENT BEHIND IT STRENGTHENS
IN SOUTHERN NEVADA SETTING UP THE POTENTIAL FOR BREEZY OR GREATER
WINDS DOWN THE COLORADO RIVER VALLEY. ASIDE FROM THIS THE NEXT
SYSTEM LOOKS TO BE THURSDAY WITH SOME MODEL DISAGREEMENT ON ITS
TRACK. GFS BRINGS IN IN SIMILAR TO TUESDAYS WHILE ECMWF BRINGS IT
DOWN THE COAST. OF GFS PROVES RIGHT WE COULD AGAIN HAVE BREEZY WINDS
THURSDAY. FOR NOW HAVE LEFT IT DRY AND NO WINDS THEN. TEMPERATURES
WILL RISE UP TO NEAR OR ABOVE 70 LATE IN THE WEEK FOR LAS VEGAS.
&&

.AVIATION...FOR MCCARRAN...THE BLUSTERY CONDITIONS WILL PERSIST
THROUGH AROUND 06Z THIS EVENING ALONG WITH THE PASSING RAIN SHOWERS.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TO MOVE IN FROM THE WEST
THIS EVENING AND HENCE PUT THIS IN THE 00Z TAF ALONG WITH TEMPORARY
LOW CIGS/VIS IF THEY DO. WINDS SHOULD STAY SOUTH TO SOUTHWEST
THROUGH THE NIGHT. SATURDAY WILL SEE LITTLE CLOUD COVER AND LIGHT
WINDS THAT IN THE AFTERNOON WILL BE EASTERLY BUT EXPECT TO BE UNDER
10 KNOTS. NEXT SYSTEM TO BRING A CHANCE FOR RAIN AND STRONG WINDS
WILL BE SUNDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WIDESPREAD RAIN AND MOUNTAIN/HIGH ELEVATION SNOWS AND
SOME VERY WIDELY SCATTERED THUNDERSTORMS THROUGH LATE THIS EVENING.
WESTERN SAN BERNARDINO COUNTY WILL SEE STRONG WEST WINDS THIS
EVENING WITH GUSTS UP TO 45 KNOTS POSSIBLE. MOUNTAIN AREAS ABOVE
3500 FT WILL LIKELY BE OBSCURED THIS EVENING AND WITH THE STRONG
WESTERLY WINDS ALOFT TURBULENT AS WELL. CLEARING WILL OCCUR FROM
WEST TO EAST TONIGHT AS A RIDGE BUILDS IN FOR SATURDAY TO BRING
LIGHT WIDES MOSTLY CLEAR SKIES. THE NEXT STORM IS EXPECTED ON SUNDAY
AND INTO EARLY MONDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...SNOW ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON FOR
     NVZ018-019.
     SNOW ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR NVZ015.
     HIGH WIND WATCH FOR SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR ZONES 518>520.
AZ...NONE.
CA...WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR CAZ523>525.
     WINTER STORM WARNING FROM SATURDAY EVENING THROUGH SUNDAY
     EVENING FOR CAZ519-521.
     HIGH WIND WATCH FOR SUNDAY FOR CAZ523.

&&

JENSEN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 22, 5:37 AM PST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
537 AM PST FRI FEB 22 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-230800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
537 AM PST FRI FEB 22 2008 /637 AM MST FRI FEB 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM MOVING ACROSS THE REGION TODAY WILL PRODUCE
NUMEROUS SNOW SHOWERS ABOVE 5000 FEET ACROSS LINCOLN COUNTY AND
THE SOUTHERN NEVADA MOUNTAINS. THIS WILL PRODUCE ADVERSE DRIVING
CONDITIONS ON SOME ROADS ABOVE 5000 FEET. A SNOW ADVISORY IS IN
EFFECT THROUGH THIS AFTERNOON FOR THESE AREAS. SCATTERED TO
NUMEROUS RAIN SHOWERS CAN BE EXPECTED ELSEWHERE. THE SYSTEM WILL
MOVE EAST OF THE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONGER PACIFIC STORM WILL IMPACT THE REGION LATE SATURDAY
THROUGH SUNDAY. HEAVY SNOW AND HIGH WINDS ARE EXPECTED IN THE
SOUTHERN SIERRA SATURDAY NIGHT AND SUNDAY. A WINTER STORM WATCH IS
IN EFFECT FOR THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO
COUNTY. STRONG SOUTHWEST WINDS MAY BE WIDESPREAD ACROSS THE
ENTIRE REGION SUNDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE ALSO
POSSIBLE IN THE SOUTHERN NEVADA MOUNTAINS AND LIGHT TO MODERATE
RAIN WILL SPREAD ACROSS THE DESERTS. DRY AND WARMER WEATHER WILL
DEVELOP EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.

JGA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:13 AM PSTWinter Storm WatchVEFClark, Lincoln, Nye11 hr
Feb 23, 3:17 PM PSTSnow AdvisoryVEFClark, Lincoln, Nye24 hr
Feb 23, 3:24 PM PSTWind AdvisoryVEFClark, Lincoln, Nye28 hr

Nearby

High Wind Watches in Nevada, 2008High Wind Watches in California, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.